Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 77, NWS Milwaukee, WI

October 17, 2011

NWS Milwaukee, WI issued this small craft advisory at Oct 17, 2011, 9:33 PM CDT. It took effect at Oct 19, 2011, 12:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 9:33 PM CDT (02:33 UTC)
In effect from
Oct 19, 2011, 12:00 AM CDT
Expired
Oct 19, 2011, 4:26 AM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WHUS73 KMKX 180233
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CDT MON OCT 17 2011

...GALE FORCE WIND GUSTS AND HIGH WAVES WEDNESDAY AND THURSDAY...

.STRONG LOW PRESSURE WILL DEVELOP FROM THE EASTERN OHIO RIVER
VALLEY NORTHWARD INTO THE EASTERN GREAT LAKES FOR WEDNESDAY AND
THURSDAY. THE STRENGTH AND LARGE AREAL COVERAGE OF THE LOW WILL
RESULT IN NORTHERLY GALE FORCE WINDS DEVELOPING WEDNESDAY
AFTERNOON AND LASTING FOR MUCH OF THURSDAY OVER LAKE MICHIGAN.
VERY HIGH WAVE HEIGHTS ARE EXPECTED DURING THIS PERIOD. THE WINDS
AND WAVES WILL GRADUALLY SUBSIDE THURSDAY NIGHT INTO FRIDAY AS THE
LOW WEAKENS AND MOVES AWAY.

LMZ643>646-181045-
/O.NEW.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/
/O.NEW.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 PM CDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO
1 PM CDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY
NIGHT TO 1 PM CDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED.
THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING. 



* WINDS: NORTHEAST WINDS INCREASE TO 15 TO 25 KNOTS LATE TUESDAY NIGHT
  AND BECOME NORTH UP TO 25 KNOTS WITH 40 KNOT GALE FORCE WIND
  GUSTS FOR WEDNESDAY AND THURSDAY. 

* WAVES: BUILD TO 4 TO 6 FEET LATE TUESDAY NIGHT AND THEN TO 8 TO
  13 FEET FOR WEDNESDAY AND THURSDAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
GEHRING

WWW.WEATHER.GOV/MKX
5 follow-up statements
175 
WHUS73 KMKX 180848
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CDT TUE OCT 18 2011

...STRONG WINDS AND HIGH WAVES EXPECTED TO DEVELOP ON WEDNESDAY
AND CONTINUE THROUGH THURSDAY...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE GRADIENT
OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE
CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY WINDS TO
REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO THURSDAY.

GUSTY GALE STRENGTH NORTH TO NORTHEAST WINDS ARE LIKELY. THESE
STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 16 FEET. HENCE A
SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT...TRANSITIONING TO A
GALE WATCH WEDNESDAY AFTERNOON...WHICH CONTINUES THROUGH THURSDAY.

IF FURTHER STRENGTHENING OF THE LOW PRESSURE AREA WERE TO
OCCUR...THEN A STORM WATCH OR WARNING MAY BE NEEDED FOR WEDNESDAY
NIGHT AND THURSDAY.

LMZ643>646-181700-
/O.CON.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/
/O.CON.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 AM CDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM CDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM CDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS
  TONIGHT...FURTHER STRENGTHENING TO 25 TO 35 KNOTS WEDNESDAY
  AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 45 KNOTS WILL BE
  POSSIBLE. THE VERY WINDY CONDITIONS WILL CONTINUE THROUGH
  THURSDAY.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO 12
  TO 16 FEET WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
322 
WHUS73 KMKX 181446
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 AM CDT TUE OCT 18 2011

...STRONG WINDS AND HIGH WAVES WILL DEVELOP ON WEDNESDAY AND
CONTINUE THROUGH THURSDAY...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE
GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND
UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY
WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO
THURSDAY.

GUSTY GALE STRENGTH NORTH TO NORTHEAST WINDS ARE LIKELY...AND
STORM FORCE WIND GUSTS ARE POSSIBLE. THESE STRONG WINDS WILL
CAUSE WAVES TO BUILD TO 12 TO 16 FEET. HENCE A SMALL CRAFT
ADVISORY GOES INTO EFFECT TONIGHT...TRANSITIONING TO A STORM WATCH
LATE WEDNESDAY AFTERNOON...WHICH CONTINUES THROUGH THURSDAY.

LMZ643>646-182300-
/O.EXT.KMKX.SC.Y.0077.111019T0500Z-111019T2200Z/
/O.CAN.KMKX.GL.A.0008.111019T1800Z-111021T0000Z/
/O.NEW.KMKX.SR.A.0001.111019T2200Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 AM CDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM CDT WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. THE GALE WATCH HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CDT
WEDNESDAY. 

* WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS
  TONIGHT...FURTHER STRENGTHENING TO 30 TO 40 KNOTS LATE WEDNESDAY
  AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 55 KNOTS WILL BE
  POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. THE VERY WINDY
  CONDITIONS WILL CONTINUE THROUGH THURSDAY.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO 12
  TO 16 FEET WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
478 
WHUS73 KMKX 182105
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT TUE OCT 18 2011

...WINDS INCREASING TONIGHT WITH STORM FORCE WINDS AND HIGH WAVES
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE
GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND
UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY
WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO
THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BEGIN AROUND MIDNIGHT...AND
BECOME GUSTY NORTH TO NORTHEAST GALES BY MIDDAY WEDNESDAY. WINDS
WILL FURTHER STRENGTHEN LATE WEDNESDAY AFTERNOON WITH STORM FORCE
WIND GUSTS UP TO 50 KNOTS THROUGH EARLY THURSDAY MORNING. THESE
STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 18 FEET.

LMZ643>646-190515-
/O.EXT.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/
/O.UPG.KMKX.SR.A.0001.111019T2200Z-111020T1800Z/
/O.NEW.KMKX.SR.W.0003.111019T1800Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 PM CDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM CDT WEDNESDAY...
...STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM
CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 1 PM CDT WEDNESDAY. THE STORM WATCH IS NO
LONGER IN EFFECT. 

* WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 KNOTS
  TONIGHT...FURTHER STRENGTHENING TO 35 TO 40 KNOTS LATE WEDNESDAY
  AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 50 KNOTS ARE EXPECTED
  WEDNESDAY NIGHT. NORTH WINDS WILL GRADUALLY DIMINISH TO 30 KNOTS
  THURSDAY AFTERNOON.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...FURTHER BUILDING TO
  12 TO 18 FEET WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
351 
WHUS73 KMKX 190223
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT TUE OCT 18 2011

...WINDS INCREASING TONIGHT WITH STORM FORCE WINDS AND HIGH WAVES
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS LATE TONIGHT AND WEDNESDAY WILL CAUSE A TIGHT PRESSURE
GRADIENT OVER LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND
UNSTABLE CONDITIONS OVER LAKE MICHIGAN WILL ALLOW STRONG GUSTY
WINDS TO REACH THE LAKE SURFACE FROM WEDNESDAY AFTERNOON INTO
THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BEGIN AROUND MIDNIGHT
WEDNESDAY MORNING...AND BECOME GUSTY NORTH TO NORTHEAST GALES BY MIDDAY
WEDNESDAY. WINDS WILL FURTHER STRENGTHEN LATE WEDNESDAY AFTERNOON
WITH STORM FORCE WIND GUSTS UP TO 50 KNOTS THROUGH EARLY THURSDAY
MORNING. THESE STRONG WINDS WILL CAUSE WAVES TO BUILD TO 12 TO 18
FEET.

LMZ643>646-191030-
/O.CON.KMKX.SC.Y.0077.111019T0500Z-111019T1800Z/
/O.CON.KMKX.SR.W.0003.111019T1800Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 PM CDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 1 PM CDT WEDNESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM
CDT THURSDAY...

A STORM WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM CDT
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 1 PM CDT WEDNESDAY. 

* WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 KNOTS
  TONIGHT...FURTHER STRENGTHENING TO 35 TO 40 KNOTS LATE WEDNESDAY
  AFTERNOON AND WEDNESDAY NIGHT. GUSTS TO 50 KNOTS ARE EXPECTED
  WEDNESDAY NIGHT. NORTH WINDS WILL GRADUALLY DIMINISH TO 30 KNOTS
  THURSDAY AFTERNOON.

* WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT...FURTHER BUILDING
  TO 12 TO 18 FEET WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GEHRING

WWW.WEATHER.GOV/MKX
392 
WHUS73 KMKX 190926
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT WED OCT 19 2011

...VERY WINDY CONDITIONS WILL DEVELOP TODAY AND LAST INTO THURSDAY 
MORNING...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS TODAY AND TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT TO
DEVELOP OVER SOUTHERN LAKE MICHIGAN. THIS TIGHT PRESSURE
GRADIENT AND UNSTABLE CONDITIONS OVER THE LAKE ALONG WITH A
FAVORABLE NORTHEAST FETCH...WILL ALLOW STRONG GUSTY WINDS TO
REACH THE LAKE SURFACE LATER TODAY INTO THURSDAY.

WIND GUSTS HAVE ALREADY REACHED GALE STRENGTH EARLY THIS MORNING.
FURTHER STRENGTHENING TO STORM FORCE GUSTS OF 48 TO 55 KNOTS ARE
EXPECTED THIS AFTERNOON...WITH THESE EXTREME WIND GUSTS CONTINUING
TONIGHT INTO EARLY THURSDAY. THESE HIGH WINDS WILL CAUSE WAVES TO
BUILD TO 12 TO 18 FEET.

LMZ643>646-191730-
/O.UPG.KMKX.SC.Y.0077.000000T0000Z-111019T1800Z/
/O.NEW.KMKX.GL.W.0019.111019T0926Z-111019T1700Z/
/O.EXT.KMKX.SR.W.0003.111019T1700Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
426 AM CDT WED OCT 19 2011

...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY...
...STORM WARNING NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE STORM
WARNING IS NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT THURSDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO
  40 KNOTS WILL FURTHER INCREASE TO 30 TO 40 KNOTS WITH POTENTIAL
  GUSTS OF 48 TO 55 KNOTS THIS AFTERNOON...CONTINUING INTO EARLY
  THURSDAY.

* WAVES: BUILDING TO 8 TO 12 FEET TODAY...AND 12 TO 18 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:23 PM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 17, 3:23 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT MON OCT 17 2011

.TONIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

STRONG LOW PRESSURE NEAR JAMES BAY CANADA FINALLY MOVES FAR ENOUGH
EAST TO WEAKEN THE PRESSURE GRADIENT ACROSS THE AREA TONIGHT. THIS
WILL ALLOW FOR DECREASING WINDS...BUT SHOULD REMAIN AROUND 5 MPH AT
THE LEAST. MID LEVEL CLOUDS MOVING EAST ACROSS PORTIONS OF THE AREA
WILL CONTINUE INTO THE EVENING...AS VORTICITY MAXIMUM PROGRESSES
EASTWARD SOUTH OF THE REGION.

AREA OF LOWER LEVEL CLOUDS WILL GRADUALLY SHIFT SOUTHWARD ACROSS
NORTHERN WISCONSIN AND INTO THE FAR NORTHERN COUNTIES LATE
TONIGHT...ACCOMPANIED BY A VORTICITY MAXIMUM. THIS...ALONG WITH ANY
LINGERING HIGH CLOUDS AND WINDS REMAINING AROUND 5 MPH AT
LEAST...MAY LIMIT FROST POTENTIAL TO LOW LYING AREAS DESPITE LOWS IN
THE 35 TO 37/38 DEGREE RANGE INLAND. WENT WITH PATCHY FROST IN
FORECAST INLAND FOR LATE TONIGHT.

VORTICITY MAXIMUM SHIFTS EAST ON TUESDAY...WITH LOWER CLOUDS
OVERSPREADING THE REST OF THE AREA. DESPITE THIS...LOW LEVEL LAPSE
RATES BECOME STEEP IN THE AFTERNOON. SOME MIDDLE TO UPPER LEVEL
FRONTOGENESIS RESPONSE MOVES NORTHEAST THROUGH MAINLY EASTERN
PORTIONS OF THE AREA. KEPT MENTION OF SLIGHT CHANCE/CHANCE SHOWERS
IN THE FORECAST MAINLY IN THE AFTERNOON...THOUGH LIFT MAY BE TOO
HIGH ABOVE THE MOISTURE LAYER. CLOUDS SHOULD BRING COOLER HIGHS IN
THE UPPER 40S TO LOWER 50S.

TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM
UPPER TROUGH AXIS FROM ILLINOIS SOUTH INTO MISSOURI AND ARKANSAS
PROGGD TO EVOLVE INTO A CLOSED UPPER LOW AS IT SHIFTS EAST INTO THE
OHIO VALLEY. SURFACE/850 PRESSURE GRADIENT WILL STRENGTHEN DURING
THIS TIME AND NNE WINDS WILL INCREASE. 00Z GFS SHOWED 55 KNOTS AT
850 MILLIBARS WHILE OTHER MODELS WERE SHOWING MORE IN THE 40-45 KNOT
RANGE. GFS AND ECMWF ARE MOST AGGRESSIVE IN WRAPPING PRECIP WESTWARD
AROUND THE UPPER CIRCULATION. NAM/GEMNH/HPC ARE DRY. WILL TAKE A
COMPROMISE APPROACH AND HAVE SOME CHANCES IN THE EASTERN CWA.

THURSDAY - CONFIDENCE...MEDIUM
COLD NORTHERLY WINDS WILL PERSIST WITH THE LOW DRIFTING EAST. PRECIP
CHANCES TO BE CONFINED TO THE EAST AND MAINLY IN THE MORNING. ONCE
AGAIN...THE NAM/GEMNH AND HPC SUGGEST NO PRECIP. 925 TEMPS BETWEEN 1
AND 3C. NOT MUCH HOPE FOR GETTING OUT OF THE 40S...AND WITH THE
WINDS STILL STAYING UP YET ANOTHER CHILLY DAY.

FRIDAY - CONFIDENCE...MEDIUM
SIGNS OF WARM AIR ADVECTION AS 925-850 FLOW TURNS MORE WESTERLY. AN
INFLUENCE OF LOW TO THE EAST HAS ENDED WITH UPPER FLOW BECOMING MORE
WESTERLY AND A BIT ANTICYCLONIC.

SATURDAY - CONFIDENCE...LOW TO MEDIUM
WARM ADVECTION STRENGTHENS. 925 TEMPS REBOUND TO 8-10C. MAIN
QUESTION IN THE MODELS IS THE TIMING OF SHORTWAVES IN THE WESTERLY
FLOW. 700 MILLIBAR RH/VV PROGS SHOW A SWATH OF RH SWINGING ACROSS
LATER IN THE DAY INTO THE EVENING WITH VERY WEAK OMEGA. 12Z ECMWF
HAS REVERTED TO A DRY LOOK THOUGH STILL SHOWING A WAVE WITH A WEAK
FRONT...LIKE THE GFS. IN THE END...DRIER COLUMN HAVE THE FINAL SAY.
WITH OVERALL MEAGHER COLUMN MOISTURE. RETAINED ALLBLEND POPS PER
SURROUNDING OFFICE COLLAB.

SUNDAY - CONFIDENCE...LOW
00Z ECMWF BRINGS A MORE VIGOROUS WAVE ACROSS THE CWA WITH A SWATH OF
MAINLY LIGHT QPF. 12Z GFS AND GEMNH NOT PICKING UP ON THIS HIGHER
AMPLITUDE FEATURE AND ARE SHOWING A DRY LOOK. 12Z ECMWF NOW SHOWS A
DRY LOOK WITH MAIN WAA PRECIP TO THE NORTH OF WI. RETAINED ALLBLEND
POPS PER SURROUNDING OFFICE COLLAB.

MONDAY - CONFIDENCE...LOW
00Z ECMWF KEEPS THE ACTIVE PATTERN IN PLACE WITH YET ANOTHER WAVE ON
THE HEELS OF THE LAST WITH STRONG SOUTHWEST LOW LEVEL JET SETTING UP
WITH DECENT WARM AIR ADVECTION REGIME. THE 00Z ECMWF GENERATED
PRECIP ESPECIALLY DURING THE AFTERNOON/EVENING....WHILE THE 12Z
ECMWF SHOWS THE DRY LOOK SIMILAR TO THE 12Z GFS. RETAINED ALLBLEND
POPS PER SURROUNDING OFFICE COLLAB.

&&

.AVIATION/00Z TAFS/...WEST WINDS WITH GUSTS OF 25 TO 30 KNOTS WILL
CONTINUE UNTIL SUNSET ACROSS TAF SITES...AS INFLUENCE OF SURFACE
LOW NEAR JAMES BAY CANADA LINGERS. WINDS WILL WEAKEN TONIGHT AS
SURFACE LOW INFLUENCE FINALLY MOVES AWAY FROM THE REGION. MID
LEVEL CLOUDS SHOULD CLIP TAF SITES THROUGH TONIGHT...WITH UPPER
LEVEL DISTURBANCE PASSING TO THE SOUTH.

VFR CEILINGS WILL GRADUALLY MOVE SOUTHEAST INTO THE AREA ON TUESDAY.
AN UPPER LEVEL DISTURBANCE MAY BRING LIGHT RAIN SHOWERS...MAINLY IN
THE AFTERNOON. WILL GO WITH VICINITY WORDING FOR NOW IN TAFS WITH
SOME UNCERTAINTY WITH PLACEMENT OF SHOWERS.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES FOR THE NEARSHORE WATERS
UNTIL 00Z TUESDAY. OBSERVATIONS NEAR AND OVER THE WATERS HAVE
SHOWN GUSTS OF 25 TO 30 KNOTS AT BEST. RUC FORECAST SOUNDINGS
SHOWING THESE WIND MAGNITUDES AROUND 1000 FEET ABOVE GROUND LEVEL
MIXING DOWN. THESE GUSTS SHOULD SLOWLY WEAKEN AND FALL BELOW
CRITERIA BY 00Z TUESDAY.

SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED TO DEVELOP
AGAIN TUESDAY NIGHT...AND LAST THROUGH THURSDAY/THURSDAY NIGHT...AS
STRONG LOW PRESSURE MOVES THROUGH THE OHIO VALLEY INTO THE EASTERN
GREAT LAKES REGION. A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE
NEARSHORE WATERS TUESDAY NIGHT THROUGH THURSDAY.

GFS/NAM INDICATING GALE FORCE GUSTS POSSIBLE WEDNESDAY NIGHT...BUT
DISAGREE WITH WIND MAGNITUDES TUESDAY NIGHT/WEDNESDAY AND AGAIN
THURSDAY. THUS...HELD OFF ON A GALE WATCH FOR NOW...BUT MAY NEED TO
BE ISSUED IN LATER FORECASTS IF MODELS COME INTO BETTER AGREEMENT
WITH THE WIND SPEEDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD
TUESDAY NIGHT THROUGH MONDAY...COLLAR
Hazardous weather outlook, Oct 17, 7:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT MON OCT 17 2011

WIZ046-047-051-052-056>060-062>072-180845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
725 PM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WINDY CONDITIONS WILL DEVELOP FOR WEDNESDAY NIGHT AND THURSDAY
AS STRONG CYCLOGENESIS WILL OCCUR FROM THE EASTERN OHIO RIVER VALLEY
INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MAY BE NEEDED OVER
SOUTHEAST AND EAST CENTRAL WISCONSIN DUE TO NORTH WINDS GUSTING UP
TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SIX DAYS.

LMZ643>646-180845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
725 PM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON AS CYCLOGENESIS OCCURS OVER THE
EASTERN OHIO RIVER VALLEY. AS THE LARGE LOW CONTINUES TO DEEPEN
WEDNESDAY NIGHT OVER THE EASTERN GREAT LAKES...NORTHERLY WINDS WILL
LIKELY BECOME GALE FORCE. THUS A GALE WATCH AND EVENTUALLY A GALE
WARNING WILL LIKELY BE NEEDED FOR LATE WEDNESDAY AFTERNOON THROUGH
THURSDAY. DUE TO THE STRONG WINDS AND NORTHERLY FETCH...VERY HIGH
WAVES ARE EXPECTED. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE
THURSDAY NIGHT AND FRIDAY.

GEHRING
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:33 PM CDTGale WatchMKX12 hr
Oct 18, 9:46 AM CDTStorm WatchMKX6 hr
Oct 18, 3:11 PM CDTHigh Wind WatchMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Washington and 1 more13 hr
Oct 18, 4:05 PM CDTStorm WarningMKX41 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.